Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 34, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 2, 2012, 3:30 PM CST for Sabine County, San Augustine County, Shelby County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 3:30 PM CST (21:30 UTC)
- Expired
- Mar 2, 2012, 4:15 PM CST
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 4:08 PM CST | HAIL 1 | 1 N San Augustine, TX | DRIVER ON HWY 96 HEADED SOUTH FROM CENTER ENCOUNTERED UP TO QUARTER SIZED HAIL NEAR SAN AUGUSTINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:47 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
964
WUUS54 KSHV 022130
SVRSHV
TXC403-405-419-022215-
/O.NEW.KSHV.SV.W.0034.120302T2130Z-120302T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL SABINE COUNTY IN EASTERN TEXAS...
NORTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
SOUTHEASTERN SHELBY COUNTY IN EASTERN TEXAS...
* UNTIL 415 PM CST
* AT 330 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF SAN AUGUSTINE...OR 17 MILES SOUTH OF CENTER...AND MOVING
EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
AUGUSTINE...NEUVILLE...GENEVA AND PATROON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3147 9432 3151 9430 3158 9431 3160 9434
3163 9435 3181 9386 3180 9384 3169 9382
3162 9382 3160 9384 3151 9378 3137 9431
TIME...MOT...LOC 2130Z 248DEG 31KT 3157 9421
$$
151 follow-up statement
191
WWUS54 KSHV 022208
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 PM CST FRI MAR 2 2012
TXC403-405-419-022215-
/O.CON.KSHV.SV.W.0034.000000T0000Z-120302T2215Z/
SABINE TX-SAN AUGUSTINE TX-SHELBY TX-
408 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR SHELBY...SAN AUGUSTINE AND SABINE COUNTIES...
AT 408 PM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SAN AUGUSTINE...OR 18 MILES SOUTH OF
CENTER...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SEXTON...PATROON...JORDANS STORE...HUXLEY...HURSTOWN AND GENEVA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3147 9432 3151 9430 3158 9431 3160 9434
3163 9435 3181 9386 3180 9384 3169 9382
3162 9382 3160 9384 3151 9378 3137 9431
TIME...MOT...LOC 2208Z 245DEG 39KT 3156 9409
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:13 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 2, 2:13 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 PM CST FRI MAR 2 2012
.DISCUSSION...
FORECAST UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 60. POPS
ALSO ADJUSTED TO COINCIDE WITH THE FRONT AND ASSOCIATED CONVECTION.
HIGH TEMPS IN FOLLOWING PRELIMS MAY HAVE ALREADY OCCURRED IN SOME LOCATIONS.
REGULAR ISSUE OF ZONES WILL BE SENT AROUND 330 PM.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 82 45 65 37 76 / 10 10 0 0 0
MLU 84 46 64 38 72 / 40 30 10 0 0
DEQ 75 37 61 29 73 / 10 0 0 0 0
TXK 77 40 61 36 73 / 10 10 0 0 0
ELD 81 41 62 32 72 / 10 10 0 0 0
TYR 77 44 61 38 74 / 10 0 0 0 0
GGG 80 43 63 35 76 / 10 10 0 0 0
LFK 82 45 65 36 76 / 20 20 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
14Hazardous weather outlook, Mar 2, 12:04 PM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CST FRI MAR 2 2012 LAZ005-006-011>014-017>022-031200- LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1204 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL BE MOVING INTO THE REGION THIS AFTERNOON. SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE...WILL BE POSSIBLE MAINLY ACROSS NORTHCENTRAL LOUISIANA. THE GREATEST RISK WILL BE ALONG AND EAST OF A LINE FROM NEAR THE TOLEDO BEND RESERVOIR TO NEAR COUSHATTA...RUSTON AND FARMERVILLE LOUISIANA. HAIL AND DAMAGING WIND GUSTS WILL BE THE GREATEST THREAT FROM THE THUNDERSTORM ACTIVITY. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ANOTHER STRONG STORM SYSTEM WILL EFFECT THE REGION LATE NEXT WEEK WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATER THIS AFTERNOON INTO THE EARLY EVENING HOURS. ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-031200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1204 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS MAY BECOME QUITE STRONG EARLY THIS AFTERNOON ACROSS DEEP EAST TEXAS...HOWEVER...THE GREATEST SEVERE WEATHER THREAT WILL BE ACROSS NORTHCENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG STORM SYSTEM WILL EFFECT THE REGION LATE NEXT WEEK WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED ACROSS THE REGION TODAY.
In the hours before
Local storm report, Mar 2, 2:51 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 N VIENNA 32.64N 92.65W
03/02/2012 E1.75 INCH LINCOLN LA LAW ENFORCEMENT
GOLF BALL SIZED HAIL COMING DOWN IN SHEETS
&&
19Local storm report, Mar 2, 2:53 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 2 NE FARMERVILLE 32.79N 92.38W
03/02/2012 E1.75 INCH UNION LA LAW ENFORCEMENT
GOLF BALL SIZED HAIL REPORTED ON SALEM ROAD NEAR
FARMERVILLE
&&
19Special weather statement, Mar 2, 3:00 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST FRI MAR 2 2012
LAZ011-012-022145-
BIENVILLE-RED RIVER-
300 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
RED RIVER AND BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
BIENVILLE...BRICE...CASTOR...FRIENDSHIP...HALL SUMMIT...
JAMESTOWN...LIBERTY HILL...LUCKY...SALINE AND WOMACK...
AT 300 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTH OF RINGGOLD...OR 27
MILES SOUTH OF MINDEN...MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.
15Local storm report, Mar 2, 3:07 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 5 NW DOWNSVILLE 32.68N 92.48W
03/02/2012 E1.25 INCH UNION LA LAW ENFORCEMENT
HALF DOLLAR SIZED HAIL COVERING THE ROAD NEAR HWY 33
&&
19Local storm report, Mar 2, 3:14 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 1 N DOWNSVILLE 32.64N 92.41W
03/02/2012 E0.75 INCH LINCOLN LA BROADCAST MEDIA
&&
04Special weather statement, Mar 2, 3:15 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CST FRI MAR 2 2012
LAZ010-011-017-018-022215-
DE SOTO-NATCHITOCHES-RED RIVER-SABINE-
315 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE...RED RIVER...NATCHITOCHES AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI...CONVERSE AND COUSHATTA...
AT 315 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF CONVERSE...OR 16
MILES SOUTH OF MANSFIELD...MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:12 AM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.